MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 46-48 D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 46-48 D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71333323
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the reflection xlpe liner was not fitting/engaging to its corresponding reflection shell.Hcp tried everything to get it engaged by cleaning the shell, clearing soft tissues from shell.A delay of less than 30 min was reported.S&n back up was available to complete the procedure.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The contribution of the device to the reported event could not be corroborated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.A dimensional inspection was attempted, but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Assessment of historical escalated cases concluded that there are no prior actions related to this product and failure mode.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF XLPE 28 20 DEG 46-48 D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10355738
Report Number1020279-2020-03634
Device Sequence Number11362533
Product Code JDI
UDI-Device Identifier03596010455604
UDI-Public03596010455604
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71333323
Device Catalogue Number71333323
Device Lot Number19GM24747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale